Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Clots & Anticoagulants

Question: pain like a charley horse on my left forearm


 deniseb1974 - Mon Sep 22, 2008 9:22 pm

I just started taking Lamisil recently for toenail fungus and around the same time I have been waking up in the middle of the night with severe pain that lasts 5-10 minutes on my left inside forearm area. I have had charley horses about 5 or so years ago in my legs and it was due to low potassium. Is it possible to get a charley horse on the inside of your left arm? I am losing sleep because last night alone it happened at 1, 3 and 5am. I am a insulin dependent diabetic for 23 years now. Any help would be appreciated. Thanks!
 John Kenyon, CNA - Thu Oct 02, 2008 8:11 pm

User avatar Hello -

It is entirely possible to get a charley horse (muscle spasm) in one's forearm, and these tend to happen a lot at night when potassium levels are low. Some people have chronically low potassium levels, and while there can be clear-cut cause many times, there are also unclear causes which sometimes require a prescription potassium supplement (time-released) which will not only help reduce or prevent muscle spasms, but also the occasional heartbeat irregularity that can be caused by low potassium.

I'd approach my doctor to have serum potassium (K) tested and, if it is consistently lwo, have an inexpensive, generic time-release potassium prescribed at least until or unless the source of the potassium loss can be uncovered.

Best of luck to you with this. It's a fairly simple problem to manage, sometimes more difficult to actually cure.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us